Alert archive / Nebraska / Wind Advisories in 2022

Wind Advisory 4, NWS Omaha, NE

March 21, 202225 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Mar 21, 2022, 3:26 PM CDT for 25 counties in Nebraska. It took effect at Mar 22, 2022, 7:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2022, 3:26 PM CDT (20:26 UTC)
In effect from
Mar 22, 2022, 7:00 AM CDT
Expired
Mar 22, 2022, 10:00 PM CDT
In force
15 hr
Issued by
NWS Omaha, NE
All 25 counties

Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Washington County, NE

The radar

The Omaha radar (KOAX), 39 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2022-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2022-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2597 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

320 
WWUS73 KOAX 212026
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
326 PM CDT Mon Mar 21 2022

NEZ042>044-050-051-065-066-078-088-089-220430-
/O.NEW.KOAX.WI.Y.0004.220322T1200Z-220323T0000Z/
Platte-Colfax-Dodge-Butler-Saunders-Seward-Lancaster-Saline-
Jefferson-Gage-
Including the cities of Columbus, Schuyler, Fremont, David City, 
Wahoo, Ashland, Yutan, Seward, Milford, Lincoln, Crete, Wilber, 
Fairbury, and Beatrice
326 PM CDT Mon Mar 21 2022

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY...

The National Weather Service in Omaha/Valley has issued a Wind
Advisory, which is in effect from 7 AM to 7 PM CDT Tuesday. 

* WHAT...North winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of southeast Nebraska.

* WHEN...7 am to 7 pm CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result. 
  Additionally, strong winds in areas of snowfall could result in 
  near blizzard conditions and significantly reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
5 follow-up statements
660 
WWUS73 KOAX 220252
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
952 PM CDT Mon Mar 21 2022

NEZ042>044-050-051-065-066-078-088-089-221100-
/O.CON.KOAX.WI.Y.0004.220322T1200Z-220323T0000Z/
Platte-Colfax-Dodge-Butler-Saunders-Seward-Lancaster-Saline-
Jefferson-Gage-
Including the cities of Columbus, Schuyler, Fremont, David City, 
Wahoo, Ashland, Yutan, Seward, Milford, Lincoln, Crete, Wilber, 
Fairbury, and Beatrice
952 PM CDT Mon Mar 21 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
TUESDAY...

* WHAT...North winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of southeast Nebraska.

* WHEN...7 am to 7 pm CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Additionally, strong winds in areas of snowfall could result in
  significantly reduced visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
384 
WWUS73 KOAX 220801
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
301 AM CDT Tue Mar 22 2022

NEZ016-030>033-090-092-222215-
/O.EXA.KOAX.WI.Y.0004.220322T1200Z-220323T0000Z/
Antelope-Boone-Madison-Stanton-Cuming-Johnson-Pawnee-
Including the cities of Neligh, Elgin, Albion, St. Edward, 
Norfolk, Stanton, West Point, Wisner, Tecumseh, Sterling, 
Pawnee City, and Table Rock
301 AM CDT Tue Mar 22 2022

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to around 45 mph
  expected. At least a few hours of winds this strong are forecast
  during the day. 

* WHERE...Antelope, Boone, Madison, Stanton, Cuming, Johnson and 
  Pawnee Counties.

* WHEN...7 am to 7 pm CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Additionally, strong winds in areas of snowfall could 
  result in significantly reduced visibilities.

* ADDITIONAL DETAILS...if snow is occurring, visibility may be
  greatly reduced. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NEZ042>044-050-051-065-066-078-088-089-222215-
/O.CON.KOAX.WI.Y.0004.220322T1200Z-220323T0000Z/
Platte-Colfax-Dodge-Butler-Saunders-Seward-Lancaster-Saline-
Jefferson-Gage-
Including the cities of Columbus, Schuyler, Fremont, David City, 
Wahoo, Ashland, Yutan, Seward, Milford, Lincoln, Crete, Wilber, 
Fairbury, and Beatrice
301 AM CDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to around 45 mph
  expected. Several hours of winds this strong are forecast 
  during the day. 

* WHERE...Portions of southeast Nebraska.

* WHEN...7 am to 7 pm CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Additionally, strong winds in areas of snowfall could 
  result in significantly reduced visibilities.

* ADDITIONAL DETAILS...if snow is occurring, visibility may be
  greatly reduced. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
841 
WWUS73 KOAX 221711
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
1211 PM CDT Tue Mar 22 2022

NEZ016-030>033-042>044-050-051-065-066-078-088>090-092-230000-
/O.CON.KOAX.WI.Y.0004.000000T0000Z-220323T0000Z/
Antelope-Boone-Madison-Stanton-Cuming-Platte-Colfax-Dodge-Butler-
Saunders-Seward-Lancaster-Saline-Jefferson-Gage-Johnson-Pawnee-
Including the cities of Neligh, Elgin, Albion, St. Edward, 
Norfolk, Stanton, West Point, Wisner, Columbus, Schuyler, 
Fremont, David City, Wahoo, Ashland, Yutan, Seward, Milford, 
Lincoln, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, 
Pawnee City, and Table Rock
1211 PM CDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to around 50 mph 
  expected. Several hours of winds this strong are forecast during
  the day. 

* WHERE...Portions of southeast Nebraska.

* WHEN...7 am to 7 pm CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Additionally, strong winds in areas of snowfall could 
  result in significantly reduced visibilities. 

* ADDITIONAL DETAILS...if snow is occurring, visibility may be 
  greatly reduced. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
291 
WWUS73 KOAX 222323
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
623 PM CDT Tue Mar 22 2022

NEZ034-045-052-053-067-068-091-093-230300-
/O.EXB.KOAX.WI.Y.0004.000000T0000Z-220323T0300Z/
Burt-Washington-Douglas-Sarpy-Cass-Otoe-Nemaha-Richardson-
Including the cities of Tekamah, Oakland, Lyons, Decatur, Blair, 
Omaha, Bellevue, Papillion, La Vista, Plattsmouth, Nebraska City,
Auburn, and Falls City
623 PM CDT Tue Mar 22 2022

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...North winds 30 to 35 mph with gusts up to 45 mph.

* WHERE...Burt, Washington, Douglas, Sarpy, Cass, Otoe, Nemaha 
  and Richardson Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NEZ016-030>033-042>044-050-051-065-066-078-088>090-092-230300-
/O.EXT.KOAX.WI.Y.0004.000000T0000Z-220323T0300Z/
Antelope-Boone-Madison-Stanton-Cuming-Platte-Colfax-Dodge-Butler-
Saunders-Seward-Lancaster-Saline-Jefferson-Gage-Johnson-Pawnee-
Including the cities of Neligh, Elgin, Albion, St. Edward, 
Norfolk, Stanton, West Point, Wisner, Columbus, Schuyler, 
Fremont, David City, Wahoo, Ashland, Yutan, Seward, Milford, 
Lincoln, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, 
Pawnee City, and Table Rock
623 PM CDT Tue Mar 22 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...North winds 30 to 35 mph with gusts up to around 50 mph
  expected. 

* WHERE...Portions of southeast Nebraska.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
474 
WWUS73 KOAX 230252
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
952 PM CDT Tue Mar 22 2022

NEZ016-030>034-042>045-050>053-065>068-078-088>093-230400-
/O.EXP.KOAX.WI.Y.0004.000000T0000Z-220323T0300Z/
Antelope-Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge-
Washington-Butler-Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-
Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Neligh, Elgin, Albion, St. Edward, 
Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, 
Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, 
Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, 
Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, 
Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, 
Table Rock, and Falls City
952 PM CDT Tue Mar 22 2022

...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

Winds have fallen below advisory criteria and the wind advisory
will be allowed to expire. However, breezy winds to continue 
overnight and through Wednesday with gusts up to 40 mph expected.

$$
tsn

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 21, 12:39 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Mar 21, 12:39 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1239 PM CDT Mon Mar 21 2022

...Updated Aviation Forecast Discussion...

.DISCUSSION...
Issued at 323 AM CDT Mon Mar 21 2022

Water vapor imagery this morning showing feature of concern in
the form of a shortwave trough currently crossing AZ. This
shortwave is progged to cross into NM later this morning with
increasing DPVA inducing surface cyclogenesis over the TX
panhandle and stout moisture advection into the central Plains.

Synoptic scale lift increases substantially over the central Plains
today as precip breaks out across TX/OK and quickly lifts into KS
and eventually the southern CWA later this afternoon. This evening,
the upper low over northern TX will lift into OK/KS with widespread
precip underway over the region. Forcing will be maximized through
tonight along axis of strong mid layer ageostrophic lift.

As for precip type, models are in very good agreement advertising
snow accumulations coincident to maximized lift within zone of sub-
zero wet-bulb temps oriented roughly from n-central KS to northwest
IA along axis of best dendritic lift. And as of now, it appears
that snow accumulations of 1-2 inches will be possible by Tuesday
morning over northeast NE with less than an inch across the rest
of the CWA. Very light snow accumulations will be possible again
Tuesday night.

Rain will continue through the day on Tuesday with possible light
snow accumulations Tuesday night. Expect precip to gradually
dissipate then Wednesday evening. Otherwise, dry conditions expected
heading into and through next weekend in response to increasing
heights over the Plains.

Highs:
Today - mid/upper 60s
Tue - mid/upper 40s
Wed - lower 40s
Thu - upper 40s/lower 50s
Fri - upper 50s
Sat - mid/upper 50s
Sun - lower/mid 60s

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1229 PM CDT Mon Mar 21 2022

Widespread precipitation is expected across the area beginning
this afternoon and possibly continuing into tomorrow afternoon.
Ceilings will gradually deteriorate from VFR to MVFR early this
afternoon and eventually becoming IFR after 04Z.

Precipitation is mostly expected to be rain with a couple of
exceptions. Between 04-06Z, there is a possibility for
thunderstorms near KOMA and KLNK. No severe weather is expected,
but lightning is a possibility. Snow is also likely in northeast
Nebraska and will potentially impact KOFK after 10Z.

After the precipitation has cleared the area, winds will greatly
increase in strength. After 12Z tomorrow, surface winds between 20
to 25 kts are forecast with gusts up to 40 kts.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

DISCUSSION...DEE
AVIATION...Fajman
Hazardous weather outlook, Mar 21, 11:45 AM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
1145 AM CDT Mon Mar 21 2022

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-221645-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
1145 AM CDT Mon Mar 21 2022

This Hazardous Weather Outlook is for portions of southwest Iowa,
west central Iowa, east central Nebraska, northeast Nebraska, and
southeast Nebraska.

.DAY ONE...This Afternoon and Tonight

Some rumbles of thunder will be possible in southeast Nebraska and
southwest Iowa. Severe weather is not expected.

There is also a chance for snow accumulations of an inch or two of
snow in northeast Nebraska.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability of hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 3:21 PM CDTWinter Weather AdvisoryOAXBoone, Burt, Butler, Cedar, Colfax, Cuming and 11 more21 hr

Nearby

Wind Advisories in Nebraska, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.